Posted by: ami | 2009-09-29

The pill and depression

For a month and a half now I have been taking Diane35 that was prescribed to me by my Gynae for PCOS. Of course they worked in getting my menstrual period going again, however I have become horribly emotional and depressed (to the point of being suicidal at times, having insomnia...)
I had forgotten that I had taken the same pill about a year ago to correct the same PCOS problem, but stopped taking after a month for this very reason - depression.
Could this just be coincidence or can the pills create such an extreme emotional swing? Would you recommend another pill that wouldn' t cause this if the above is true? thanks

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

The Pill could cause mood swings. Often these side effects settle down after the first three months. I would suggest that you persist a bit longer.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Our users say:
Posted by: Purple | 2009-10-01

I have always been prone to bouts of depression, and even when I was at high school and seeing a psychologist I was warned that the pill can cause depression.

Realistically, the pill is what suits most people as a contraceptive, so when I have developed depression while on the pill, my doctor has put me on anti depressants.

Different types of pill do seem to have better and worse effects with regard to depression, and the newer pills seem less likely to lead to depression, though I did have a bad experience on Minesse which is a fairly new pill.

Speak to your doctor and see if there is another pill you could try for regulating your periods.

Reply to Purple

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.